Thief in the night

keyboardAs I lay in bed last night, tears quietly streaming out of the corners of my eyes, I wondered what happened to the woman who wrote the last few posts. It feels like someone has broken in to my home and stolen my weapons. Has this insidious disease decided to laugh in my face and show me to be a fraud? Was it all just mania that was giving me a false sense of well-being? Or perhaps I really am what someone once said to me, “a mental health pariah.” (I had to look that one up, its usage didn’t make sense at the time.)

The Mighty posted an article, 18 Clever Responses for When People Say Mental Illness is ‘All in Your Head’ that a friend and I were discussing, which then prompted me to think of the things people say to me to “help” me. You know the ones – “smile, you’ll feel better” or “it could be worse” or “change your attitude.” The one I use on myself, which someone said to me a long time ago and has stuck ever since “You’re not trying hard enough.” Is that it? Is that what’s happening now?

Monday I have an appointment for a medication review of this new med I started (which is actually a slightly different form of one that recently stopped working). Maybe I wanted it to work so badly that the placebo effect took over and it actually did work for a while. There’s a catchphrase that’s been around a long time, fake it ’til you make it. It’s been both vilified and lauded. Maybe if I can do that for just a few more days, my doctor can help me figure this out. Until then, I’ll read my own posts again, perhaps I can inspire myself…or perhaps it’s all bullshit.

wolf in sheep clothing

13 thoughts on “Thief in the night

  1. From a practical point of view psychiatric medications are powerful and changes in medication can have unpredictable effects. Wellbutrin can be stimulating at first…Certain other psych meds can also have a stimulating effect…I think that if you’re feeling this bad a call to the prescribing doctor is in order.

    I hope that some of this helps…It’s what I do when I’m going through a med change…:)

    Like

  2. I red some of your posts ,I think you are so strong, and you are managing your live very well.(beside that you are a very good writer.)….l wish my sister and brother can deal with their own mental illness like you do…..stay strong and be well

    Liked by 1 person

  3. O dear, i wish i had words that would help you, all i can say is fight the darkness, you are really not alone, your husband loves you and supports you, i wish i could hug you to show just a bit of support, but words will have to do.

    Be strong, you know it is in there somewhere.

    Liked by 3 people

I love comments!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s